Authors: Žunić, Joviša 
Sladoje, Nataša
Title: Efficiency of characterizing ellipses and ellipsoids by discrete moments
Journal: IEEE Transactions on Pattern Analysis and Machine Intelligence
Volume: 22
Issue: 4
First page: 407
Last page: 414
Issue Date: 1-Jan-2000
Rank: M21a
ISSN: 0162-8828
DOI: 10.1109/34.845384
In this paper, our studies are focused on ellipses and problems related to their representation and reconstruction from the data resulting from their digitization. The main result of the paper is that a finite number of discrete moments, corresponded to digital ellipses, is in one-to-one correspondence with digital ellipses, which enables coding of digital ellipses with an asymptotically optimal amount of memory. In addition, the problem of reconstruction, based on the same parameters, is considered. Since the digitization of real shapes causes an inherent loss of information about the original objects, the precision of the original shape estimation from the corresponding digital data is limited. We derive a sharp upper bound for the errors in reconstruction of the center position and half-axes of the ellipse, in function of the applied picture resolution (i.e., the number of pixels per unit). An extension of these results to the 3D case is also given.
Publisher: IEEE
Project: Mathematical Institute-SANU, Belgrade, project 04M02

Show full item record


checked on May 28, 2024

Page view(s)

checked on May 9, 2024

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.